Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 53, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Aug 6, 2005, 3:49 PM PDT for Los Angeles County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 3:49 PM PDT (22:49 UTC)
- Expired
- Aug 6, 2005, 4:50 PM PDT
- In force
- 61 min
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 062250 FFWLOX CAC037-062349- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 349 PM PDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA... INCLUDING THE NORTH SLOPES OF THE SAN GABRIEL MOUNTAINS AND THE EASTERN ANTELOPE VALLEY. * UNTIL 450 PM PDT * AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR THE TOWN OF VALYERMO. IN ADDITION...THUNDERSTORMS WILL BE MOVING INTO THE EASTERN ANTELOPE VALLEY FROM SAN BERNARDINO COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PEARBLOSSOM LLANO...JUNIPER HILLS...LITTLEROCK AND HIGHWAY 138. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3436 11779 3451 11775 3456 11802 3432 11807 $$ DANIELSON/GOMBERG
1 follow-up statement
000 WGUS76 KLOX 062328 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 425 PM PDT SAT AUG 6 2005 CAC037-062349- LOS ANGELES CA- 425 PM PDT SAT AUG 6 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 450 PM PDT FOR NORTHEASTERN LOS ANGELES COUNTY...INCLUDING THE SAN GABRIEL MOUNTAINS AND EASTERN ANTELOPE VALLEY... AT 415 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF STRONG THUNDERSTORMS ACROSS MUCH OF NORTHEASTERN LOS ANGELES COUNTY...EXTENDING EASTWARD OF PALMDALE IN THE HIGH DESERT...AND EAST OF ACTON IN THE SAN GABRIEL MOUNTAINS. THE ORIGINAL STORMS IN THE SAN GABRIEL MOUNTAINS AND FOOTHILLS OF THE ANTELOPE VALLEY HAVE BEEN NEARLY STATIONARY...WHILE ADDITIONAL THUNDERSTORM ACTIVITY HAS BEEN DEVELOPING IN PALMDALE...SADDLEBACK BUTTE...AND LAKE LOS ANGELES. DUE TO THE SLOW MOVEMENT OF THESE STORMS...VERY HEAVY RAINFALL RATES WILL CONTINUE ACROSS THE WARNING AREA...WITH RATES OF ONE TO TWO INCHES PER HOUR ESTIMATED ON DOPPLER RADAR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALMDALE... PEARBLOSSOM...LITTLE ROCK...LAKE LOS ANGELES...MILL CREEK SUMMIT...VALYERMO...AND JUNIPER HILLS. MAJOR ROADWAYS THAT COULD BE IMPACTED BY FLOODING INCLUDE HIGHWAYS 18 AND 138...AS WELL AS ANGELES FOREST HIGHWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3436 11763 3483 11766 3462 11810 3432 11807 $$ GOMBERG/BOLDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:20 PM PDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 6, 2:20 PM PDT, 1 hour 29 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 220 PM PDT SAT AUG 6 2005 .SHORT TERM...UPPER HIGH PRESSURE OVER THE GREAT BASIN CONTINUES TO BRING WARM AND MOIST AIR INTO SOUTHERN CALIFORNIA THIS AFTERNOON. PRECIPITABLE WATER VALUES HAVE INCREASED TO 1.5 INCHES ALONG WITH HIGH 850MB DEW POINT TEMPERATURES AND WEAK UPPER LEVEL STEERING WINDS. WITH INSTABILITY THAT FORMS EACH AFTERNOON OVER THE HIGHER MOUNTAINS...THERE WILL CONTINUE TO BE A THREAT OF SLOW MOVING THUNDERSTORMS CAPABLE OF VERY HEAVY RAIN AND FLASH FLOODING. THERE HAVE BEEN A FEW CELLS SINCE LATE MORNING OVER THE VTA AND LA MOUNTAINS BUT THEY HAVE NOT BEEN VERY ORGANIZED AS OF 21Z. STRONGER STORMS HAVE BEEN OCCURRING TO THE SOUTH AND EAST TODAY. WILL CONTINUE WITH A FLASH FLOOD WATCH OVER THE MOUNTAINS AND DESERT THIS EVENING AND SHIFT THINGS SLIGHTLY TO THE EAST FOR SUNDAY AFTERNOON AND EVENING. UPPER DISTURBANCE WEST OF THE CHANNEL ISLANDS DOES NOT SEEM TO HAVE MUCH WORKING FOR IT OUTSIDE OF SOME HIGHER CLOUDS WELL OFFSHORE THIS AFTERNOON. VERY LITTLE CHANGES FOR SUNDAY AFTERNOON EXCEPT FOR A BETTER ONSHORE GRADIENT. THIS MAY LIMIT STORM ACTIVITY FROM DRIFTING DOWN ONTO THE FOOTHILLS...REMAINING INSTEAD OVER THE HIGHER MOUNTAINS AND EASTERN DESERT AREA. MONSOON MOISTURE WILL KEEP THE MARINE LAYER MIXED AT TIMES THROUGH MONDAY WITH BRIEF COASTAL INVASIONS DURING THE NIGHT AND EARLY MORNING HOURS. .LONG TERM...THE UPPER HIGH WILL BECOME A LITTLE MORE BROAD ACROSS THE SOUTHWEST AND CENTRAL ROCKIES NEXT WEEK. THIS SHIFT IN THE POSITION OF THE HIGH BRINGS LOWER HEIGHTS ACROSS SOUTHERN CALIFORNIA FOR A GRADUAL RETURN TO ONSHORE FLOW AND A BREAK FROM THE VERY HOT CONDITIONS. IT WILL TAKE A WHILE TO DISPLACE THE SUBTROPICAL MOISTURE IN THE REGION AND WILL CONTINUE WITH SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS AND DESERT THROUGH MID-WEEK. && .AVIATION...INLAND THERMAL TROUGH INTENSIFYING WITH A MODERATE PRESSURE GRADIENT OVER THE COAST EARLY THIS AFTERNOON. STRATUS FIELD UNCHANGED ALONG THE CENTRAL COAST WITH AREAS OF CLEARING OVER THE BIGHT THROUGH EARLY AFTERNOON. THUNDERSTORMS DEVELOPED BEFORE NOON IN THE RELATIVELY MOIST AND INCREASINGLY UNSTABLE AIR MASS. EXPECT THUNDERSTORMS TO TAPER OFF BY EARLY EVENING AS THE AFTERNOON INSTABILITY DIMINISHES. PRESSURE GRADIENT WILL WEAKEN AND SHIFT INLAND OVERNIGHT AND LIGHT ONSHORE WINDS WILL PREVAIL. INVERSION STRENGTH AND BASE WILL CHANGE LITTLE OVERNIGHT AND THE CAPPING BASE WILL PERSIST AROUND 1-1.2KFT. WILL FOLLOW PERSISTENCE THROUGH THE PERIOD. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...BOLDT AVIATION...FORWOOD
Hazardous weather outlook, Aug 6, 6:00 AM PDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT AUG 6 2005 CAZ034>041-044>047-051>054-059-087-088-071300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND EASTERN SANTA BARBARA COUNTIES...AND THE ANTELOPE VALLEY TODAY...MAINLY THIS AFTERNOON INTO THIS EVENING. THERE IS A CHANCE THAT SOME THUNDERSTORMS WILL DRIFT INTO THE VALLEYS OF LOS ANGELES COUNTY VALLEYS...MAINLY NEAR THE FOOTHILLS...AND INTO THE CUYAMA VALLEY IN SANTA BARBARA COUNTY. THUNDERSTORMS WILL BE SLOW-MOVING TODAY...AND HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. PEOPLE IN THE MOUNTAINS SHOULD BE ESPECIALLY WARY OF FLASH FLOODING DURING PERIODS OF THUNDERSTORM/SHOWER ACTIVITY. THERE IS STILL A THREAT OF DRY LIGHTNING TODAY AROUND THE MAIN RAIN CORE OF ANY THUNDERSTORM. IT WILL BE QUITE HOT ACROSS THE REGION TODAY. MAXIMUM TEMPERATURES WILL LIKELY REACH OR EXCEED 100 DEGREES ACROSS MUCH OF THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. EVEN THE WARMER PORTIONS OF THE LOS ANGELES AND VENTURA COUNTY VALLEYS AND FOOTHILLS COULD EXPERIENCE TEMPERATURES SOARING ABOVE 100 DEGREES. HIGHER HUMIDITY THIS AFTERNOON WILL CAUSE INCREASINGLY UNCOMFORTABLE CONDITIONS ACROSS THE SOUTHLAND...WITH HEAT INDEX VALUES APPROACHING DANGEROUS LEVELS ACROSS THE ANTELOPE VALLEY...IN THE MOUNTAINS...AND IN THE INTERIOR VALLEYS. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE MOUNTAINS OF LOS ANGELES...VENTURA AND SANTA BARBARA COUNTIES AND THE ANTELOPE VALLEY SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ONCE AGAIN THERE IS A CHANCE THAT SOME STORMS COULD DRIFT INTO THE VALLEYS OF LOS ANGELES AND VENTURA COUNTY...ESPECIALLY NEAR THE FOOTHILLS. AT THIS TIME...IT APPEARS THAT CONDITIONS WILL AGAIN BE FAVORABLE FOR FLASH FLOODING ON SUNDAY...ESPECIALLY IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...AND ACROSS THE ANTELOPE VALLEY. THERE IS STILL A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS MONDAY THROUGH FRIDAY...MAINLY ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES AND ACROSS THE ANTELOPE VALLEY. IT APPEARS THAT TUESDAY MAY BE THE DAY WITH THE MOST WIDESPREAD ACTIVITY. IT WILL BE QUITE HOT AND RATHER HUMID ACROSS THE REGION SUNDAY AND MONDAY. MAXIMUM TEMPERATURES WILL LIKELY REACH OR EXCEED 100 DEGREES ACROSS MUCH OF THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS OF SAN LUIS OBISPO AND SANTA BARBARA COUNTIES SATURDAY AND SUNDAY. THE WARMER PORTIONS OF THE LOS ANGELES AND VENTURA COUNTY VALLEYS AND FOOTHILLS COULD EXPERIENCE TEMPERATURES SOARING ABOVE 100 DEGREES AS WELL. RATHER HIGH HUMIDITY WILL CAUSE VERY UNCOMFORTABLE CONDITIONS ACROSS THE SOUTHLAND...WITH HEAT INDEX VALUES APPROACHING DANGEROUS LEVELS ACROSS THE ANTELOPE VALLEY...IN THE MOUNTAINS...AND IN THE INTERIOR VALLEYS. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:55 PM PDT | Flash Flood Warning | LOX | Los Angeles | 65 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.